Alert archive / Pennsylvania / Special Weather Statements in 2016
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 13, 2016, 2:53 PM EDT for Berks County, Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2016, 2:53 PM EDT (18:53 UTC)
- Expired
- Aug 13, 2016, 3:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Philadelphia/Mount Holly
County Berks County, PA
The radar
The Philadelphia radar (KDIX), 153 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1481 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
047
WWUS81 KPHI 131853
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
253 PM EDT SAT AUG 13 2016
PAZ060-131930-
BERKS-
253 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BERKS COUNTY...
AT 251 PM EDT...A STRONG THUNDERSTORM WAS OVER BRICKERVILLE...OR NEAR
CORNWALL...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
READING...WYOMISSING...SINKING SPRING...WOMELSDORF...WERNERSVILLE...
NEWMANSTOWN...BERNVILLE...STRAUSSTOWN...SPRING RIDGE...SHILLINGTON...
WEST READING...MOUNT PENN...MOHNTON...KENHORST...ST. LAWRENCE...
WEST LAWN...FLYING HILLS...LORANE...
WEST WYOMISSING AND WYOMISSING HILLS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4052 7617 4029 7578 4022 7600 4031 7614
4036 7621 4037 7623 4041 7630
TIME...MOT...LOC 1851Z 226DEG 17KT 4023 7631
$$
MWGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 13, 2:17 PM EDT, 36 minutes earlier.
Area forecast discussion, Aug 13, 2:17 PM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
217 PM EDT SAT AUG 13 2016
.SYNOPSIS...
High pressure entrenched off shore will result in continued hot and
humid weather across our region. A very weak cold front is forecast
to approach the region tomorrow, before it stalls over our region to
start the work week. Another cold front may move through the region
very late in the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
No major changes overall to the forecast so far today. High
pressure at the surface and aloft remains to our east, keeping a
warm/moist south-southwest flow across the area.
Today will likely be the hottest day with temps possibly a degree
or two warmer than Friday. With dew points still in the mid to
upper 70s, heat index values will range from 105 to 110 degrees
and the excessive heat warning remains in effect.
With the warm and moist airmass in place, conditions will
continue to be quite unstable through today. There will remain the
chance for showers and thunderstorms during the day, but without
any strong forcing mechanism, it will be hard to get any organized
storms. But with the amount of instability, any lift that does
occur from any weak vorticity impulse will lead to showers and
thunderstorms as evident from the convection building to our west.
Any showers or thunderstorms could produce locally heavy rain and
gusty winds.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
Any lingering shwrs or tstms shud come to an end durg the eve, and
another quiet but sticky night is in store. Temps will struggle
to drop below 80 degrees in the highly urbanized areas, and will
remain in the 70s everywhere else.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Preliminary 330 PM version:
**Heat related hazards into Tuesday or Wednesday of next week
with the I-95 heat wave possibly lasting through Wednesday**
500 MB: The +1 to +2 standard deviation hot ridge aloft will be anchored
over the western Atlantic through Wednesday. A bit of troughing
occurs in the northern Atlantic late in the week before
northeastern USA ridging develops next weekend.
Temperatures: August so far has averaged generally 1 to 3.5 degrees
above normal with above normal warmth continuing this entire period
of Sunday night through Saturday and probably well beyond into the
week two D8-14. Calendar day averages should be nearly 13 degrees
above normal (near record warm max temps possible) sunday, 10
degrees above normal Monday slightly lower heat indices due to a
lowering of both temp and dewpoint, then still nearly 10 degrees
above normal Tuesday and Wednesday when the humidity returns,
cooling to about 5F above normal Thursday-Saturday.
Forecast basis: Unless otherwise noted, a 50 50 blend of the 12z/13
GFS/NAM MOS guidance Sunday night-Monday night, thereafter the
12z/13 GFS MEX MOS for Tuesday and 15z/13 WPC Guidance Wednesday-
Saturday. 12z/13 MEX MOS temps may be applied at times Wednesday-
through Friday, if supported by the 12z/13 ECMWF 2 meter temperatures.
HAZARDS: while not as intense as this weekend, potential exists
that we'll need heat advisory headlines on Monday and Tuesday for
portions of our forecast area.
The dailies...
Sunday Night...Fair and still hot through the evening, especially if
there isn't any rain cooling-relieving convection.
Monday...Sunny and hot (mid 90s PHl area), but not quite as humid
north one half of the forecast area. Day 6 of the PHL/ILG/RDG/TTN/GED
heat wave (D5 ABE). ACY unknown attm for a 90 degree day). Some
sign of heavy convection Delmarva late in the day. PWAT range from
1.6 north to nearly 2 inches south. Light winds, mainly westerly
trending south late in the day.
Tuesday...A short wave advancing eastward toward NYS will probably
produce periods of showers and thunderstorms with an elevated chance
of scattered severe thunderstorm occurrence northwest of I-95 late
in the day. Thus, late Tuesday into Wednesday looks to be the highest
chance for widespread precipitation in the next week. Precipitable
water values will continue much higher than normal (return moisture
advection occurs in the mid and upper levels between Monday night
and Tuesday)...a 09z/13 modeled SREF PWAT of 2 inches along and
southeast of I-95, an added concern is that of heavy rain and a
flash flooding threat. Probable D7 heat wave PHL/ILG/RDG/TTN/GED
with max temp uncertainty in PHL ranging anywhere from 90 to 97F
depending in large part upon whether convective debris/tstorms are
in the PHL area between 8 am and 2PM...if none...then am confident
of mid 90s. The question and confidence decreaser: what will be
the convective cloud debris/shower situation that morning.
Wednesday...Its questionable whether there will be any leftover
convection in NJ/DE, otherwise Fair and hot, but maybe lowering
dewpoints late in the day? D8 PHL/ILG/TTN/GED heat wave with less
certainty at RDG.
Thursday and Friday...Partly cloudy, maybe an afternoon shower or
thunderstorm. Highs 86-91. Confidence: below average.
Saturday...Probably dry and nice. Highs in the 80s to near 90.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Generally VFR conditions are expected through today with the
exception of when showers and thunderstorms occur. Showers and
thunderstorms have begun to develop to our west, and should
continue to develop and spread eastward. We've updated the TAFS to
include a TEMPO thunderstorm group for the afternoon for all TAF
sites, except ACY and MIV. These thunderstorms could temporarily
lead to MVFR or IFR conditions. Another TEMPO thunderstorm group
was included for ABE and RDG for later this evening.
VFR conditions are expected for most areas overnight, although
some light fog may develop for some areas overnight and toward
daybreak Sunday, especially the typical sites like RDG, MIV, ABE,
and TTN. If any areas see rain, this would help the chances of
seeing fog overnight.
Otherwise, expect generally SW winds of 5 to 10 knots, with some
gusts in the mid/upper teens this afternoon. Any gusts will drop
off around sunset.
Sunday will have similar conditions to today with showers and
thunderstorms possibly developing during the afternoon.
Outlook...
Sunday night through Monday night...Mostly VFR with light winds,
except for gusty winds and lower ceilings and visibilities if any of
the isolated or scattered thunderstorms move over a TAF site.
Confidence: Above average.
Tuesday into early Wednesday...Thunderstorms should be more
widespread through this period (especially Tuesday and Tuesday
night). MVFR and even IFR conditions will be possible with any
thunderstorms. Otherwise, VFR conditions are expected.
south to southwest wind. Confidence: Above average.
Later Wednesday...VFR. West wind gust 15 to possibly 20 kt.
Confidence: Average.
Thursday...VFR but chance of mvfr conditions in a shower or
thunderstorm. Confidence: below average.
&&
.MARINE...
Wavewatch data may be a bit overdone on sw flow, but guid suggests
wind may be close to SCA later this aftn into this eve. For now,
will hold off issuing any flags due to confidence level, but its
psbl one may need to be issued later.
Outlook...
Sunday night through Tuesday...winds and seas should stay below SCA
criteria. However, gusty winds will be possible near thunderstorms.
Light westerly winds Sunday night and Monday trend southerly late
in the day then south to southwest Tuesday. Confidence: Above
average.
Wednesday...westerly winds are expected to increase through the
day and may gust near 25 kt at times on the coastal waters.
Confidence: below average.
Thursday...will add part at 330 PM.
RIP CURRENTS...We are anticipating a moderate risk for the
formation of dangerous rip currents at the NJ shore today. For the
Delaware Beaches, the forecast risk is low for today. Similar to
yesterday. There was a mid morning correction update of the SRF
risk today.
Outlook Sunday - Wednesday...mostly low enhanced risk for the
formation of dangerous rip currents but an upward modification to
moderate may be needed on one or two of these days, dependent on
the strength of the onshore flow. Residual moderate is possible
along the Ocean and Monmouth county coasts Sunday if a 4 ft 6
second swell materializes late today. The nearly constant
underlying 11 second 1 foot east southeast swell is a concern.
Water temperatures: continue generally well above normal and
while not at record levels, still are quite notable. The northern
and central NJ cooler upwelling down to near 65 degrees from
yesterday is only evident on 7am satellite imagery in pockets from
Ocean City New Jersey including Atlantic City to near Seaside
Heights New Jersey.
&&
.CLIMATE...
Record high at atlantic city today..so far 97F.
MAX HI sampling so far today through 2 PM
ESN 120
MJX 116
WWD and WRI 112
ILG 110
PHL and ACY and DYL 109
MMU 108
K22N (Lehighton) in Carbon County 103
Pending further review for Tuesday I may add Tuesdays records in
the 330 PM forecast.
Record high temperatures listed:
Aug 13 14 15
ACY...96-2005* 97-1985 100-1988
PHL...99-2002* 99-2002 98-1988
ILG...99-1986 96-2005* 98-1988
ABE...98-2002* 99-2002 97-1988
TTN...98-2002 99-2002 97-1988
GED...100-2002 97-2002 95-1985
RDG...100-1944 100-2002 96-2002*
MPO...90-2005 95-1911 88-2002
Today, August 13, forecast highs are within 4 degrees of record
highs for all climate locations in our area.
#90F days thru August 12, yearly mean from POR, and the XMACIS POR
ABE 24 17 1922
ACY 21 10 1874
GED 25 27 1998
PHL 28 21 1873
RDG 26 21 1999
TTN 23 20 1998
ILG 23 20 1894
ABE only 1 day below normal since 7/21.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Excessive Heat Warning until 9 PM EDT Sunday for PAZ060>062-
070-071-101>106.
Heat Advisory until 7 PM EDT this evening for PAZ054-055.
NJ...Excessive Heat Warning until 9 PM EDT Sunday for NJZ001-
007>010-012>027.
DE...Excessive Heat Warning until 9 PM EDT Sunday for DEZ001>004.
MD...Excessive Heat Warning until 9 PM EDT Sunday for MDZ008-012-
015-019-020.
MARINE...None.
&&
Synopsis...Drag/Johnson
Near Term...Nierenberg/Robertson
Short Term...Nierenberg
Long Term...Drag
Aviation...Drag/Nierenberg/Robertson
Marine...Drag/Nierenberg
Climate...217Hazardous weather outlook, Aug 13, 1:08 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 108 PM EDT SAT AUG 13 2016 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ060>062-070-071-101>106-141715- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-DELAWARE- PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 108 PM EDT SAT AUG 13 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. HEAVY RAIN LEADING TO MINOR FLOODING ESPECIALLY IN POOR DRAINAGE AREAS WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON, ALONG WITH LIGHTNING STRIKES AND A CHANCE FOR DAMAGING WIND GUSTS. THE MOST FAVORED AREA FOR STRONG THUNDERSTORMS IS ALONG AND NORTHWEST OF THE INTERSTATE 95 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. HEAVY RAIN LEADING TO FLOODING WILL AGAIN BE POSSIBLE WITH THUNDERSTORMS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ054-055-141715- CARBON-MONROE- 108 PM EDT SAT AUG 13 2016 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAVY RAIN LEADING TO MINOR FLOODING ESPECIALLY IN POOR DRAINAGE AREAS WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON, ALONG WITH LIGHTNING STRIKES AND A CHANCE FOR DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY RAIN LEADING TO FLOODING WILL AGAIN BE POSSIBLE WITH THUNDERSTORMS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ014-024>026-141715- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 108 PM EDT SAT AUG 13 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP CURRENTS TODAY. HEAVY RAIN LEADING TO MINOR FLOODING ESPECIALLY IN POOR DRAINAGE AREAS WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON, MAINLY IN NORTHERN OCEAN AND THE MONMOUTH COUNTY COASTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. HEAVY RAIN LEADING TO FLOODING WILL AGAIN BE POSSIBLE WITH THUNDERSTORMS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-141715- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 108 PM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 13, 9:39 AM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
939 AM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG COOPERSBURG 40.51N 75.39W
08/12/2016 LEHIGH PA SOCIAL MEDIA
ALLENTOWN ROAD... JUST SOUTH OF COOPERSBURG... WAS
CLOSED DUE TO DOWNED TREES. TIME ESTIMATED FROM RADAR.
0500 PM HAIL COOPERSBURG 40.51N 75.39W
08/12/2016 M0.25 INCH LEHIGH PA SOCIAL MEDIA
0515 PM TSTM WND DMG NEW HOPE 40.36N 74.96W
08/12/2016 BUCKS PA 911 CALL CENTER
TREES DOWN NEAR NEW HOPE.
0515 PM TSTM WND DMG BUCKINGHAM 40.32N 75.06W
08/12/2016 BUCKS PA SOCIAL MEDIA
TREES REPORTED DOWN ON ROADS. TIME ESTIMATED FROM
RADAR.
0528 PM TSTM WND DMG STOCKTON 40.41N 74.98W
08/12/2016 HUNTERDON NJ TRAINED SPOTTER
TREES AND WIRES REPORTED DOWN IN THE STOCKTON AND
SERGEANTSVILLE AREA. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER PHI1601715 PHI1601716 PHI1601714 PHI1601718 PHI1601717
MEOLALocal storm report, Aug 13, 1:46 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
146 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL UPPER MILFORD TWP 40.49N 75.52W
08/12/2016 M0.50 INCH LEHIGH PA TRAINED SPOTTER
0440 PM TSTM WND DMG UPPER MILFORD TWP 40.49N 75.52W
08/12/2016 LEHIGH PA TRAINED SPOTTER
MULTIPLE TREES REPORTED DOWN IN THE EMMAUS AREA.
0454 PM TSTM WND DMG COOPERSBURG 40.51N 75.39W
08/12/2016 LEHIGH PA SOCIAL MEDIA
ALLENTOWN ROAD... JUST SOUTH OF COOPERSBURG... WAS
CLOSED DUE TO DOWNED TREES. TIME ESTIMATED FROM RADAR.
0500 PM HAIL COOPERSBURG 40.51N 75.39W
08/12/2016 M0.25 INCH LEHIGH PA SOCIAL MEDIA
0515 PM TSTM WND DMG NEW HOPE 40.36N 74.96W
08/12/2016 BUCKS PA 911 CALL CENTER
TREES DOWN NEAR NEW HOPE.
0515 PM TSTM WND DMG BUCKINGHAM 40.32N 75.06W
08/12/2016 BUCKS PA SOCIAL MEDIA
TREES REPORTED DOWN ON ROADS. TIME ESTIMATED FROM
RADAR.
0528 PM TSTM WND DMG STOCKTON 40.41N 74.98W
08/12/2016 HUNTERDON NJ TRAINED SPOTTER
TREES AND WIRES REPORTED DOWN IN THE STOCKTON AND
SERGEANTSVILLE AREA. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER PHI1601719 PHI1601720 PHI1601715 PHI1601716 PHI1601714
PHI1601718 PHI1601717
MEOLASpecial weather statement, Aug 13, 2:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
253 PM EDT SAT AUG 13 2016
PAZ060-131930-
BERKS-
253 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BERKS COUNTY...
AT 251 PM EDT...A STRONG THUNDERSTORM WAS OVER BRICKERVILLE...OR NEAR
CORNWALL...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
READING...WYOMISSING...SINKING SPRING...WOMELSDORF...WERNERSVILLE...
NEWMANSTOWN...BERNVILLE...STRAUSSTOWN...SPRING RIDGE...SHILLINGTON...
WEST READING...MOUNT PENN...MOHNTON...KENHORST...ST. LAWRENCE...
WEST LAWN...FLYING HILLS...LORANE...
WEST WYOMISSING AND WYOMISSING HILLS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4052 7617 4029 7578 4022 7600 4031 7614
4036 7621 4037 7623 4041 7630
TIME...MOT...LOC 1851Z 226DEG 17KT 4023 7631
MWGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:23 PM EDT | Special Weather Statement | PHI | Berks | 37 min |
| Aug 13, 6:57 PM EDT | Special Weather Statement | PHI | Berks, Lehigh | 48 min |
| Aug 13, 7:30 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh, Northampton | 45 min |
| Aug 13, 7:53 PM EDT | Special Weather Statement | PHI | Monroe | 22 min |
Nearby
Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.